Advanced SearchSearch Tips
New Family of the Exponential Distributions for Modeling Skewed Semicircular Data
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
New Family of the Exponential Distributions for Modeling Skewed Semicircular Data
Kim, Hyoung-Moon;
  PDF(new window)
For modeling skewed semicircular data, we derive new family of the exponential distributions. We extend it to the l-axial exponential distribution by a transformation for modeling any arc of arbitrary length. It is straightforward to generate samples from the f-axial exponential distribution. Asymptotic result reveals two things. The first is that linear exponential distribution can be used to approximate the l-axial exponential distribution. The second is that the l-axial exponential distribution has the asymptotic memoryless property though it doesn't have strict memoryless property. Some trigonometric moments are also derived in closed forms. Maximum likelihood estimation is adopted to estimate model parameters. Some hypotheses tests and confidence intervals are also developed. The Kolmogorov-Smirnov test is adopted for goodness of fit test of the l-axial exponential distribution. We finally obtain a bivariate version of two kinds of the l-axial exponential distributions.
l-axial data;skewed angular data;projection;test;confidence Interval;
 Cited by
Abramowitz, M. and Stegun, I. A. (1972). Handbook of Mathematical Functions, Dover Publications, New York

Ahn, B. J. and Kim, H. M. (2008). A new family of semicircular models: The semicircular Laplace distributions, Communications of the Korean Statistical Society, 15, 775-781 crossref(new window)

Byrd, R. H., Lu, P., Nocedal, J. and Zhu, C. (1995). A limited memory algorithm for bound constrained optimization, SIAM Journal Scientific Computing, 16, 1190-1208 crossref(new window)

Fisher, N. I. (1993). Statistical Analysis of Circular Data, Cambridge University Press, Cambridge

Freund, J. E. (1961). A bivariate extension of the exponential distribution, Journal of the American Statistical Association, 56, 971-977 crossref(new window)

Gradshteyn, I. S. and Ryzhik, I. M. (2007). Table of Integrals, Series, and Products, 7th ed., Academic Press, San Diego

Guardiola, J. H. (2004). The Semicircular Normal Distribution, Baylor University, Institute of Statistics

Gumbel, E. J. (1960). Bivariate exponential distributions, Journal of the American Statistical Association, 55, 698-707 crossref(new window)

Healy, M. J. R. (1968). Multivariate normal plotting, Applied Statistics, 17, 157-161 crossref(new window)

Jammalamadaka, S. R. and Kozubowski, T. J. (2003). A new family of circular models: The wrapped Laplace distributions, Advances and Applications in Statistics, 3, 77-103

Jammalamadaka, S. R. and Kozubowski, T. J. (2004). New families of wrapped distributions for modeling skew circular data, Communications in Statistics Theory and Methods, 33, 2059-2074 crossref(new window)

Jammalamadaka, S. R. and SenGupta, A. (2001). Topics in Circular Statistics, World Scientific Publishing, Singapore

Johnson, N. L. and Katz, S. (1972). Distributions in Statistics: Continuous Multivariate Distributions, John Wiley & Sons, New York

Jones, T. A. (1968). Statistical analysis of orientation data, Journal of Sedimentary Research, 38,61-67

Jones, M. C. and Pewsey, A. (2005). A family of symmetric distributions on the circle, Journal of the American Statistical Association, 100, 1422-1428 crossref(new window)

Lehmann, E. L. and Casella, G. (1998). Theory of Point Estimation, 2nd Ed., Springer-Verlag, New York

Lehmann, E. L. and Romano, J. P. (2005). Testing Statistical Hypotheses, 3rd Ed., Springer-Verlag, New York

Mardia, K. V. and Jupp, P. E. (2000). Directional Statistics, John Wiley & Sons, Chichester

Pewsey, A. (2000). The wrapped skew-normal distribution on the circle, Communications in StatisticsTheory and Methods, 29, 2459-2472 crossref(new window)

Pewsey, A. (2002). Testing circular symmetry, The Canadian Journal of Statistics, 30, 591-600 crossref(new window)

Pewsey, A. (2004). Testing for circular reflective symmetry about a known median axis, Journal of Applied Statistics, 31, 575-585 crossref(new window)

Pewsey, A. (2006). Modelling asymmetrically distributed circular data using the wrapped skew-normal distribution, Environmental and Ecological Statistics, 13, 257-269 crossref(new window)

Pewsey, A. (2008). The wrapped stable family of distributions as a flexible model for circular data, Computational Statistics & Data Analysis, 52, 1516-1523 crossref(new window)

Pewsey, A., Lewis, T. and Jones, M. C. (2007). The wrapped t family of circular distributions, Australian & New Zealand Journal of Statistics, 49, 79-91 crossref(new window)

Smirnov, N. V. (1948). Tables for estimating the goodness of fit of empirical distributions, The Annals of Mathematical Statistics, 19, 279-281 crossref(new window)